Open Access
Translator Disclaimer
May 2013 Convergence of the largest singular value of a polynomial in independent Wigner matrices
Greg W. Anderson
Ann. Probab. 41(3B): 2103-2181 (May 2013). DOI: 10.1214/11-AOP739

Abstract

For polynomials in independent Wigner matrices, we prove convergence of the largest singular value to the operator norm of the corresponding polynomial in free semicircular variables, under fourth moment hypotheses. We actually prove a more general result of the form “no eigenvalues outside the support of the limiting eigenvalue distribution.” We build on ideas of Haagerup–Schultz–Thorbjørnsen on the one hand and Bai–Silverstein on the other. We refine the linearization trick so as to preserve self-adjointness and we develop a secondary trick bearing on the calculation of correction terms. Instead of Poincaré-type inequalities, we use a variety of matrix identities and $L^{p}$ estimates. The Schwinger–Dyson equation controls much of the analysis.

Citation

Download Citation

Greg W. Anderson. "Convergence of the largest singular value of a polynomial in independent Wigner matrices." Ann. Probab. 41 (3B) 2103 - 2181, May 2013. https://doi.org/10.1214/11-AOP739

Information

Published: May 2013
First available in Project Euclid: 15 May 2013

zbMATH: 1282.60007
MathSciNet: MR3098069
Digital Object Identifier: 10.1214/11-AOP739

Subjects:
Primary: 15B52, 60B20

Rights: Copyright © 2013 Institute of Mathematical Statistics

JOURNAL ARTICLE
79 PAGES


SHARE
Vol.41 • No. 3B • May 2013
Back to Top